Posted 05 April 2008 - 02:41 AM
I cannot beleive how quickly it has improved my flexibility and movement. Small things that used to be next to impossible like clipping my toe nails, cracking my knuckles, crossing my legs and bending down to put my cats food bowl on the kitchen floor have become possible again. I don't wake up stiff as a board anymore either. And only after a few days of treatment. I'm npt 100% yet, and I didn't expect to be but the improvement is almost unreal.
Some trouble I am having with it is not being able to sleep, (I was wide awake until around 4am last night) and feeling wired and sort of nervous. But the payoff seems worth it so far. They started my dose sort of high I beleive to releive the stiffness quickly (which definitelty worked). 4 mg 3 x's a day which will taper off until I get the ok from the eye specialist to start taking Plaquenil. I am hoping the Plaquenil will not have as many side effects as the Prednisone.
Posted 05 April 2008 - 04:50 AM
I am really, really, glad you are having such positive results. There is no better feeling than getting the simple things people take for granted back in our lives. Who knew how much we do on a given day that seems so easy but can become so, so hard once this disease takes control.
I hope you have a great weekend. Let us know how the no salt, no sugar, and no smoking is going for you. You have really been hit with a lot lately and your sunny and caring disposition that you seem to have will do well for you.
Posted 05 April 2008 - 05:37 AM
I didn't know You had a cat. I have one too. Mine is spoiled rotten!
Keep up the good work girl!
Posted 05 April 2008 - 06:57 AM
Do you know what the eye doctor will be looking for when you go to see him, and why you need that approval before you take plaquenil. I have some eye issues that make it so I can't take any steroids so I'm very curious.
Take care, and I'm so glad you're getting some relief!
Posted 05 April 2008 - 08:32 AM
That is great that you are having such good luck with the Prednisone.
A bit of warning, though, about the sleep issues. Gareth was on Prednisone (60mg for 3 days to start) in Dec and, then, tapered off over 21 days. Well......he had the worse nightmares and psychotic experiences at night. The poor kid would lay down to go to sleep and you could just see the fear in his eyes. Even today, 3 months later, he's still scared of the darkness......something he never had a problem with before. Also....watch for seizures. Gareth had his first seizure in Jan....right after going off the Prednisone. G's rheumatologist said that because of the UCTD, he had higher chance of seizures. Due to the DS/Autism, we really had no clue how bad things were until I started talking to others and connected the *dots* as to his extreme change in behavior. Once I started asking him the right questions, I found out how bad things really were.
Take care, Everyone.
Posted 05 April 2008 - 09:31 AM
When I first started taking prednisone I too felt so much relief. My inflammation went down and I finally had energy instead of fatigue. I do find I can't sit still but the pros out weighed the cons. I ended up taking melatonin for sleep, which you can get over the counter. Just try not to be on prednisone too long. I've been on it for a year and a half - after a while it caused me to gain weight in my face, butt and stomach. I look like a 11 month pregnant chipmunk.
take care, peanut
You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...
Posted 05 April 2008 - 09:49 AM
Posted 05 April 2008 - 01:40 PM
I'm so happy you are seeing such positive results. Its hearing things like this, that makes me think I should give it a try. I just don't want to gain weight!! Silly I know.
Posted 06 April 2008 - 02:31 AM
Bunky---I beleive that Plaquenil has the chance to cause eye issues, so the refferal my Rhumetologist wrote to my eye specialist just said: "Unspecified connetive tissue disorder, CREST variant, will be starting Plaquenil, please evaluate visual fields". Sorry, I know that's not much of an answer. I'll look online and see if I can find a better, more clear answer.
Sadie---yep, I have a cat, her name is Shelly and she is a spoiled little kitty as well.
Posted 06 April 2008 - 03:11 AM
There is another side effect involving blurred vision which does not cause damage. When I first started taking the plaquenil, I had the second type of vision problem and my doctor had me stop immediately. After two years, the rheumatologist convinced my doctor to try it again. The second time I had no vision problems of any kind but I still have my Amsler chart taped to the fridge and will get my eyes checked twice a year.
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host
International Scleroderma Network (ISN)
Posted 06 April 2008 - 04:54 AM
It was so strange sitting here this morning. It occurred to me that the sores were gone from my arm, my arm now bends with ease and the amputation area appears to be healing! I even got up, vacuumed, cleaned the bathroom tidied loose papers and now am planning to go to the drive in bank, get gas in the truck and stop at the store!
I was trying to figure out what happened and it has to be the Prednisone my general practitioner put me on since last week when I had the allergic drug reaction!
I have to speak to my Podiatrist at tomorrow's visit and my general practitioner's on Tuesday to find out if that is the case.
What a nice little vacation!
It is what it is...........
Posted 06 April 2008 - 05:35 AM
Have a great day...
Posted 06 April 2008 - 06:41 AM
However, he was also asking what was for lunch while we were eating breakfast... what was for dinner while were eating lunch He also has problems sleeping, his leg(s) will have an unusual sensation, he'll fidget... but the biggie... he gets snappy-grouchy. It does work great for those it works well for and he's one of those.
Posted 06 April 2008 - 09:51 AM
Susie...yes, I have noticed an increased appetite as your hubby has. I'm trying to control it, but it does get the best of me at times. My hubby says I've been "loud" lately and a bit agressive. I told him that it's not me and it's the steroids but there's only so many excuses Lol I suppose after I wean off and get on the Plaquenil these side effects will taper off (I hope).
Posted 06 April 2008 - 11:27 AM
I'm glad you finally got some sleep!
Thank you--and Jefa too--for the eye info. I'm just gathering as much info as I can before my sclero appt., and since I already have eye issues (Central Serous Chorioretinopathy) it will be interesting as to what treatments are recommended.
Here's to another sleepful night!
Posted 07 April 2008 - 12:41 AM
My rheumatologist wanted me off it as soon as I was able, he called it aging medication.
Apparently Prednisolone ages you if you know what I mean, you can get cataracts in your eyes, develop Diabetes and many other problems can arise if you use it long term.
I would never hesitate to use it again despite all of the warnings on Prednisolone and Scleroderma. The thing I hated the most was the increase of appetite, I couldn't stop thinking about food and of course there was weight gain.
When I finally came off it completely, I felt as though I had been hit by a truck, it seemed to me that the stiffness and pain came back ten times worse. It made me realise how well prednisolone was working.
Posted 07 April 2008 - 09:13 AM
As much as it helped me and provided a glorious vacation.....my doctor said today he wants me off of the Prednisone. He said it "kick started" some much needed healing but the cons were not worth the pros.
It is what it is...........
Posted 07 April 2008 - 09:35 AM
I wish you the best results with theuse of Plaquenel
Posted 07 April 2008 - 10:01 AM
I had to have a complete right hip replacement due to an avascular necrosis in the hip that was attributed to prednisone traetment.
Posted 07 April 2008 - 10:58 AM
Today I had a severe allergic reaction to the Prednisone. Itchy, hives, rashes on my arms and legs. It felt and looked like I had a 3rd degree sunburn. I took a bath in oatmeal to try to get some releif. My husband called my Rhumetologist and he said it was highly unusual that I had a reaction because prednisone is used to treat hives. Anyway he told me to stop for today and begin again tomorrow with only 1/2 pill and see how that goes. My husband just ran out to get some over the counter anti-itch cream so hopefully that'll help with the itching. It's maddening!
Two steps forward and one step back.